Illinois, 2013

Flooding in Illinois, March 10, 2013

March 10, 2013 · NWS LOT · 2 events in 2 counties and zones

Heavy rain combined with melting snow and frozen ground caused minor flooding in some areas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Heavy rain combined with melting snow and frozen ground caused minor flooding in some areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Mar 10, 5:39 AM CST, 26 minutes earlier.

Area forecast discussion, Mar 10, 5:39 AM CST, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
639 AM CDT SUN MAR 10 2013

.DISCUSSION...
348 AM CDT

SYNOPSIS...A LOW PRESSURE SYSTEM MOVES THROUGH NORTHERN IL TODAY
BRINGING CONTINUED MILD TEMPS AND MODERATE RAIN.  STORM TOTAL
RAINFALL THROUGH TONIGHT WILL VARY FROM AROUND 1.5 INCHES IN NORTH
CENTRAL IL TO AROUND A HALF INCH ACROSS NORTHWEST INDIANA.  AREA
RIVER AND STREAM RISES ARE STILL EXPECTED...WITH SOME RIVERS ALREADY
FORECAST TO RISE INTO ACTION OR MINOR FLOOD STAGE TONIGHT OR
MONDAY.  HIGH PRESSURE ARRIVES BY MID WEEK...BUT NORTHWEST FLOW WILL
LEAD TO MULTIPLE WEAK SYSTEMS PASSING THROUGH THE REGION.

TODAY AND MONDAY...
A BROAD TROUGH LIES ACROSS THE WESTERN HALF OF THE US WHILE THE MAIN
SURFACE LOW IS OVER EASTERN KS/WESTERN MO.  THE LOW PRESSURE TROUGH
EXTENDS NORTH INTO CENTRAL ONTARIO.  THE TROUGH WILL SLOWLY PUSH
EAST WITH ITS AXIS PASSING OVER THE REGION TOMORROW EVENING. THE
SURFACE LOW WILL BECOME COUPLED WITH THE UPPER LEVEL JET LEFT EXIT
REGION THIS EVENING AS IT MOVES NORTH THROUGH NORTHERN IL.  THE LOW
AND UPPER LEVEL TROUGH REMAIN NEGATIVELY TILTED WITH HEIGHT AS
WELL...THEREFORE THINKING THE LOW WILL NOT WEAKEN AS IT MOVES
THROUGH THE REGION. THE LOW THEN LOSES JET SUPPORT MONDAY AS THE JET
QUICKLY MOVES OFF TO THE NORTHEAST...BUT THE LOW CONTINUES NORTHEAST
AND REACHES EASTERN QUEBEC BY TUESDAY MORNING.

THE 00Z DVN SOUNDING MEASURED 1 INCH OF PWAT AND AROUND AN INCH OR
SLIGHTLY MORE OF GULF MOISTURE WILL ACCOMPANY THE SYSTEM AS IT MOVES
THROUGH TODAY.  AS SUCH EXPECTING MODERATE RAIN ALL DAY TODAY.
TEMPERATURES WILL BE IN THE MID 40S ALONG THE IL/WI STATE LINE AND
IN THE MID 50S ACROSS THE SOUTHERN AREAS OF THE CWA.  AS SUCH ANY
REMAINING SNOW SHOULD MELT TODAY AND ADD ADDITIONAL MOISTURE TO THE
ALREADY SATURATED GROUND.  THROUGH TONIGHT AROUND 1-1.5 INCHES OF
RAIN WILL FALL OVER NORTH CENTRAL IL AND AROUND A HALF INCH OF RAIN
IS EXPECTED ACROSS NORTHWEST INDIANA.  SOME RIVER FORECAST POINTS
ARE EXPECTED TO ENTER EITHER ACTION STAGE OR FLOOD TODAY OR TOMORROW
AND PLEASE SEE THE HYDRO DISCUSSION BELOW OR THE HYDROLOGIC OUTLOOK
FOR MORE DETAILS ABOUT THE EXPECTED FLOODING.

WIDESPREAD FOG SHOULD DEVELOP TODAY...ESPECIALLY AS THE LOW MOVES
OVERHEAD.  MODEL SOUNDINGS INDICATE THERE WILL BE A SIGNIFICANT
INVERSION WITH THE WARM AIR FUNNELING IN.  BETWEEN THAT AND AMPLE
GULF MOISTURE...EXPECTING A VERY MOIST FOGGY DAY.  THE COLD FRONT
MOVES THROUGH THE REGION LATE TONIGHT INTO EARLY MONDAY.  FIRST OF
ALL THE FOG SHOULD DISSIPATE AS THE COLD AIR MOVES INTO THE REGION.
THEN TEMPS WILL FALL TO FREEZING AT THE SURFACE BUT MODEL SOUNDINGS
INDICATE SATURATION WILL BE WELL BELOW THE DGZ. THEREFORE WENT WITH
A MIX OF SNOW AND FREEZING DRIZZLE LATE TONIGHT THROUGH MONDAY.
ALSO LOWERED SNOWFALL AMOUNTS TO ZERO AS CONFIDENCE IS LOW REGARDING
MEASURABLE SNOW.  EVEN IF SOME SNOW WERE TO DEVELOP...THINKING IT
WOULD NOT STICK NOR AMOUNT TO MUCH GIVEN THE SLIGHTLY DEFROSTED
MOIST GROUND.  DID NOT INCLUDE ANY ICE ACCUMULATION EITHER AS THE
FREEZING DRIZZLE SHOULD PRODUCE A LIGHT GLAZE AT BEST.

TUESDAY AND WEDNESDAY...
A SECONDARY TROUGH PASSES NORTH OF THE CWA TUESDAY/TUESDAY NIGHT
WITH ANOTHER WAVE OF LIGHT PRECIP POSSIBLE.  BASED ON
TEMPS...STARTED THE PRECIP OFF AS LIGHT SNOW THEN RAIN OR SNOW AS
TEMPS RISE DURING THE DAY.  DEWPOINTS WILL BE IN THE 20S SO SNOW
COULD BE THE DOMINANT PRECIP TYPE DURING THE DAY IF THERE IS
ADEQUATE COOLING.  GIVEN THAT THE FORCING IS AN UPPER LEVEL
WAVE...NOT EXPECTING ANY SIGNIFICANT ACCUMULATION OUT OF THE PRECIP.

HIGH PRESSURE MOVES OVERHEAD LATE ON WEDNESDAY WITH A GOOD CHANCE TO
SEE SOME SUNSHINE. TEMPS TUES AND WED WILL BE BELOW NORMAL IN THE
UPPER 30S TO LOW 40S.

EXTENDED...THURSDAY THROUGH SATURDAY...
WE REMAIN UNDER NORTHWEST FLOW WITH A BROAD UPPER LEVEL RIDGE SPREAD
ACROSS THE WESTERN HALF OF THE US.  HIGH PRESSURE MOVES OVER THE
AREA WEDNESDAY NIGHT AND THURSDAY.  A COUPLE OF WEAK UPPER LEVEL
WAVES PASS THROUGH THE REGION WEDNESDAY NIGHT/THURSDAY AND THURSDAY
NIGHT/FRIDAY.  GUIDANCE SUGGESTS THE FIRST SYSTEM WILL PASS JUST
SOUTH OF THE CWA...WHILE THE SECOND APPEARS MORE SIGNIFICANT AND
PASSES THROUGH THE CWA.  BOTH DO NOT FEATURE MUCH UPPER LEVEL
SUPPORT THEREFORE THE PRECIP SHOULD BE LIGHT.  AS SUCH KEPT POPS AT
SLIGHT CHANCE OR LESS.  TEMPERATURES IN THE EXTENDED LOOK TO BE NEAR
NORMAL WITH WARMING DURING THE DAY AND COOLING TO AROUND FREEZING AT
NIGHT.  AS SUCH HAVE A MIX OF WEATHER TYPES WITH RAIN DURING THE DAY
AND RAIN/SNOW AT NIGHT.

JEE

&&

.HYDROLOGY...
349 AM CDT

SOME PARTS OF THE FORECAST AREA MAY RECEIVE 0.5 TO 1.5 INCHES
OF RAINFALL THROUGH TONIGHT...WITH THE BULK EXPECTED TODAY. THE
HEAVIER RAINFALL TOTALS ARE EXPECTED GENERALLY WEST OF A LINE FROM
CHICAGO TO PONTIAC WITH LESSER AMOUNTS SOUTHEAST.

OBSERVED SNOW CORE WATER EQUIVALENTS RANGE FROM AROUND AN INCH TO
AROUND 2.5 INCHES WHERE THE DEEPEST SNOW EXISTS...MAINLY NORTH OF
INTERSTATE 80. FROST DEPTH REMAINS IN THE 6 TO 10 INCH RANGE. THE
EXPECTATION IS THAT THE SNOW WILL MELT AND RUNOFF WILL BE REALIZED
BEFORE THE FROST MELTS SIGNIFICANTLY DUE TO THE INSULATING EFFECTS
OF THE SNOW PACK. RUNOFF FROM THE SNOWMELT AND THE RAINFALL WILL
RESULT IN RISES ON AREAS RIVERS THROUGH TONIGHT AND SOME RIVERS ARE
FORECAST TO APPROACH OR EXCEED FLOOD STAGE LATER TODAY OR TOMORROW.
ANY RIVER FLOODING IS ANTICIPATED TO BE IN THE MINOR CATEGORY IF IT
DOES OCCUR.

AREAL OVERLAND FLOODING IS A POSSIBILITY...MAINLY IN LOW LYING
AND POORLY DRAINED AREAS DUE TO THE STILL FROZEN SUB SURFACE
GROUND. REFERENCE ESFLOT FOR ADDITIONAL INFORMATION.

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 12Z...

* CIGS WILL STEADILY LOWER FROM VFR CONDS TO IFR ARND 15Z...THEN
  REMAIN AT OR NEAR IFR THRU THIS AFTN/EVE.

* PERIODS OF RA WILL CONTINUE THRU MUCH OF THE DAY.

* REDUCED VSBYS ARND 5SM WILL STEADILY LOWER TO ARND 2SM MID-
  MORNING...THEN LOWER FURTHER TO 1SM THIS AFTN THRU THIS EVE.

* S WINDS ARND 10 KT WILL SLOWLY TURN ESE/E BY THE AFTN. LLVL WS
  AT 2KFT AGL WITH SPEEDS ARND 50KT UNTIL DAYBREAK.

BEACHLER

//DISCUSSION...UPDATED 12Z...

CONSIDERABLE CLOUD COVER WILL REMAIN ACROSS THE REGION TODAY
THROUGH TONIGHT...AS AN AREA OF LOW PRESSURE SLOWLY LIFTS
NORTHEAST TOWARDS NORTHERN IL/NORTHWEST IN OVERNIGHT FROM
SOUTHWEST MISSOURI. REGIONAL RADAR LOOP CONTINUES TO SHOW LIGHT TO
MODERATE RAIN LIFTING NORTH ACROSS THE TAF SITES...AND ADDITIONAL
RAIN WILL BE LIFTING OVER THE SAME AREAS THROUGHOUT THE DAY. A DRY
WEDGE IS EXPECTED TO DEVELOP...AND COULD BRING A BREAK IN THE
PRECIPITATION WITH JUST PATCHY DRIZZLE THIS EVENING. HOWEVER WITH
THE BREAK IN PRECIP AND SFC WINDS ARND 10 KT OR LESS...THE
ABUNDANT LLVL MOISTURE WILL MOST LIKELY RESULT IN A PROLONGED
PERIOD OF LOWER VSBYS AND PATCHY FOG...POSSIBLY PATCHY DENSE FOG.
CIGS WILL LOWER TO ARND 1KFT AGL SHORTLY AFT SUNRISE...THEN REMAIN
ARND IFR THRU THE REMAINDER OF THE AFTN/EVE. IT IS POSSIBLE THAT A
FEW SITES COULD DIP FURTHER TO 500-800 FT AGL.

THE OTHER CONCERN IS REALTED TO LLVL WS. RADAR VWP PROFILE
INDICATES WIND RETURNS AT 2KFT AGL OF 30-40KT...AND GUIDANCE
INDICATES THAT THIS WILL INCREASE TO ARND 50KT. HAVE CONTINUED
MENTION OF WS WITHIN THE TAF THRU DAYBREAK. SFC WINDS WILL
CONTINUE TO HOVER ARND 10-14KT THRU MUCH OF THE DAY...THEN TURNING
BRIEFLY TO THE EAST WITH THE LOW PRESSURE ARRIVING LATE TONIGHT.
WINDS WILL THEN BACK QUICKLY TO SOUTH AND EVENTUALLY
WEST.

BEACHLER

//ORD AND MDW CONFIDENCE...UPDATED 12Z...

* HIGH CONFIDENCE IN WIND DIR/SPEED AND WS.

* HIGH CONFIDENCE IN CIGS/VSBYS BEING REDUCED FOR A PROLONGED
  PERIOD OF TIME OVERNIGHT THRU MUCH OF THE DAY SUN.

* MEDIUM CONFIDENCE ON THE CIGS BEING BELOW 900FT AGL MIDDAY.

* MEDIUM CONFIDENCE IN THE VSBY FORECAST.

BEACHLER

//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...

MONDAY NIGHT...MVFR W/CHC LGT SNOW SHOWERS.
TUESDAY...VFR. SLIGHT CHC OF FLURRIES OR SPRINKLES.
WEDNESDAY...VFR.
THURSDAY...VFR. CHC SHRA/SHSN LATE.
FRIDAY THROUGH SATURDAY...VFR. PSBL CHC SHRA/SHSN.

BEACHLER

&&

.MARINE...
321 AM CDT

AN ELONGATED TROUGH OF LOW PRESSURE STRETCHES FROM LAKE SUPERIOR
SOUTHWEST THROUGH MISSOURI. THE MAIN CENTER OF LOW PRESSURE WAS
NEARING SOUTHWEST MISSOURI EARLY THIS MORNING...AND THIS LOW WILL
SLOWLY LIFT NORTHEAST TOWARDS THE SOUTHERN THIRD OF LAKE MICHIGAN
BY MONDAY MORNING. LOW PRESSURE WILL THEN SLOWLY LIFT NORTHEAST
ACROSS LOWER MICHIGAN...WITH A FRONTAL BOUNDARY STEADILY SLIDING
SOUTH ALONG THE BACKSIDE OF THE MAIN SURFACE LOW MON. THIS WILL
ALLOW WINDS TO STEADILY TURN FROM SOUTH/SOUTHWEST TO NORTHWEST. IN
ADDITION WARM AIR ADVECTION ACROSS THE COOLER LAKE WITH THE STABLE
MARINE ENVIRONMENT...WILL TRANSITION BACK TO A COLD AIR ADVECTION
AND BUILDING WAVES FROM AN UNSTABLE MARINE ENVIRONMENT MONDAY
EVENING. PRECIPITATION TODAY WILL BE RAIN OVER THE ENTIRE
LAKE...WITH AREAS OF FOG. A FEW POCKETS OF DENSE FOG WILL BE
POSSIBLE THROUGH THIS EVENING. AS A RESULT OF THE WARM AIR SLIDING
ACROSS THE LAKE...WIND FORECASTS WILL BE A CHALLENGE. IT IS LIKELY
THAT THE HIGHEST WINDS ACROSS THE LAKE WILL BE FOCUSED ALONG THE
NEARSHORE WATERS. OVER THE OPEN WATERS WITH THE WARM AIR AND
COOLER LAKE WATERS...WINDS WILL MOST LIKELY BE KNOCKED DOWN. AS
THE LOW PRESSURE APPROACHES THE LAKE OVERNIGHT/MONDAY
MORNING...THE GRADIENT WILL INCREASE ALONG THE NORTHERN PERIPHERY
OF THE TRACK. THIS WILL ALLOW WINDS TO INCREASE STEADILY
TONIGHT/EARLY MON AND MAY SEE A FEW GUSTS TO GALE CRITERIA EARLY
MON. HOWEVER AT THIS TIME HAVE ONLY MENTIONED WINDS TO 30 KT. THEN
AS THE FRONTAL BOUNDARY SLIDES SOUTH MONDAY...PRECIPITATION WILL
CHANGE FROM RAIN TO A MIX OF RAIN/SNOW THEN ALL SNOW. WINDS WILL
THEN REMAIN WEST/NORTHWEST FOR A PROLONGED PERIOD OF TIME AT 15 TO
25 KT THROUGH AT LEAST WEDNESDAY.

BEACHLER

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Mar 10, 3:12 AM CST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
412 AM CDT SUN MAR 10 2013

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
110915-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
412 AM CDT SUN MAR 10 2013 /512 AM EDT SUN MAR 10 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD FOG IS POSSIBLE THROUGH TONIGHT.

THE COMBINATION OF RAIN AND QUICKLY MELTING SNOW THROUGH TONIGHT
WILL LIKELY RESULT IN RISES ON AREA RIVERS TONIGHT AND INTO THE
EARLY PART OF THIS WEEK.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE COMBINATION OF RAIN AND QUICKLY MELTING SNOW THROUGH TONIGHT
WILL LIKELY RESULT IN RISES ON AREA RIVERS INTO THE EARLY PART OF
THIS WEEK..

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT HEAVY RAINFALL TOTALS TO THE
NATIONAL WEATHER SERVICE CHICAGO.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-110915-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
412 AM CDT SUN MAR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF FOG ARE EXPECTED OVER THE NEARSHORE WATERS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

STRONG WINDS AND HIGH WAVES COULD RESULT IN HAZARDOUS CONDITIONS
FOR SMALL CRAFT MONDAY NIGHT THROUGH TUESDAY PRIMARILY ACROSS THE
INDIANA NEARSHORE WATERS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-110915-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
412 AM CDT SUN MAR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT.

AREAS OF FOG ARE EXPECTED OVER MUCH OF THE LAKE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

JEE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Will

When
March 10, 6:05 AM CST to 9:00 AM CST
Where
Will County, 0.79 mi NNW of Caton Farm to 0.85 mi NNW of Caton Farm
Cause
Heavy Rain / Snow Melt
Reported by
NWS Employee
Coordinates
41.580, -88.258

The intersection of County Line Road and Indian Boundary Road was closed due to flooding.

Flood, Winnebago

When
March 10, 6:19 PM CST to 9:00 PM CST
Where
Winnebago County, 0.16 mi NNE of Colonial Gardens to 0.22 mi SSW of Colonial Gardens
Cause
Heavy Rain / Snow Melt
Reported by
Trained Spotter
Coordinates
42.352, -89.048

A service road off of Route 251 had approximately 7 inches of standing water.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438661, 438662.